MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 4CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 4CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-180
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The remainder of the investigation remains in progress.A supplemental report will be provided after completion or upon receipt of new information.
 
Event or Problem Description
The consumer reported a false positive result with the binaxnow covid-19 antigen self-test performed on (b)(6) 2024 on a nasal sample.The consumer performed prior testing with the binaxnow self-test on (b)(6) 2024 and an unknown date and both tests generated negative results.The consumer performed additional testing with an ihealth covid test on (b)(6) 2024 and generated a negative result.On (b)(6) 2024, the consumer already had symptoms like fever, sore throat, and head congestion.The consumer contacted his doctor but was not provided medication.On (b)(6) 2024, the consumer was experiencing symptoms of head congestion and achy body.The consumer confirmed there was no patient harm due to the test results.Additionally, the consumer confirmed there was no delay or impact in their treatment.
 
Additional Manufacturer Narrative
Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 870976a with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-180/ lot 870976a and test base part number 195-430wjr/ lot 870976.The lot met the required release specifications.A review of the complaints reported false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot 870976a showed that the complaint rate is (b)(4).Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue, however, it could have possibly been related to the specific patient sample.
 
Event or Problem Description

Brand Name
BINAXNOW COVID-19 AG SELF TEST 4CT
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key19905517
Report Number1221359-2024-00528
Device Sequence Number8752410
Product Code QKP
UDI-Device Identifier00811877011729
UDI-Public01008118770117291726011210870976A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EUA210264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/12/2026
Device Catalogue Number195-180
Device Lot Number870976A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight93 KG
Patient EthnicityHispanic
Patient RaceWhite